Jump to content

Ways to treat addiction - NATURE 22/06/'15


Marta
 Share

Recommended Posts

http://www.nature.com/nature/outlook/addiction/index.html

 

 

ok, it also on "real" drugs not antidepressants but it's interesting!

 

M.

 

 

(if you have problem reading i have also the pdfs)

06/2012 - 02/2015 CIPRALEX 10 mg (for somatic abdominal pain + reflux) - prior to this NOT any significant episode of anxiety/depression

on medication: emotional-sexual numbness, total inability to cry, +8 kg, fatigue -> abdominal pain gone

02/2015 - 1/04/2015 tapering from 10 mg to 0 mg doctor advised

05/05/2015 huge anxiety, burning skin sensation, panic, fear, not able to cry again, never-had-before insomnia, totally lost appetite, little loss of vision in one eye, sweating, chest pain, short breath, restlessness, accelerated heartbeat, mild akathisia legs-feet

30/05/2015 reinstated 8mg (I was suggested 5 mg here)

middle 07/2015 general improving

10/2015 start disastrous too long taper 7mg  11/2015 6mg  12/2015 5mg 1/2016 4mg  2/2016 4mg  3/2016 3mg ->FAIL back to 4mg .... 8/2016 3mg 8/2017 2mg  (short wave in summer '17) 8/2018 2mg stable  8/2019 1mg  1/2020 0.6 mg 

1/APRIL/2020 0mg FREE!

7/2020 - 10/2020 MILD WAVE(mostly anxiety, poor sleep)

6/2021 - 9/2021 WAVE (anxiety, severe insomnia, total loss of appetite, deep depression, internal restlessness, anhedonia)  0.125g triazolam  2 times

18/03/2022 WAVE (anxiety, severe insomnia, total loss of appetite, PAIN in muscles and nerves, arms and right leg,cannot exercise,hard to walk) 0.125g triazolam 3 times

7/5 rein 0.1mg

Link to comment
Share on other sites

  • Administrator

Marta, please follow the format described in Before you start a topic in Journals....

 

Which of these articles is about repairing drug-induced damage?

 

This seems to be about addictive drugs. The general philosophies of treating drug addiction, some of which see "addiction as a disease of the brain circuits responsible for pleasure, stress and decision-making", do not apply to problems going off psychiatric drugs.

 

Although they cause physiological dependency, psychiatric drugs generally are not technically addictive, in that they do not induce craving (for the drug). Much of addiction medicine involves blocking the craving or "retraining" the addict not to want the drug.

 

This is what addiction medicine means by "repairing the damage" from a drug.

 

People going off psychiatric drugs usually do not need to be dissuaded from seeking the drug again. They tend not to want to ever go near another psychiatric drug.

 

As it is currently practiced, addiction medicine has nothing to tell people going off psychiatric drugs. The tapering schedules in addiction medicine tend to be too fast and punitive, the goal being to take the drug away from the addict as soon as possible with little regard for withdrawal symptoms.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Hi Altostrata...

please excuse me I haven't read the "Before you start a topic..."

Yes of course I agree with you the "problem" is different from ADs. 

My aim was just to share something to read...

 

 

Please, can you delete this topic or move to wathever section?

 

Sorry again. I'll be read more carefully next time.

 

Marta

06/2012 - 02/2015 CIPRALEX 10 mg (for somatic abdominal pain + reflux) - prior to this NOT any significant episode of anxiety/depression

on medication: emotional-sexual numbness, total inability to cry, +8 kg, fatigue -> abdominal pain gone

02/2015 - 1/04/2015 tapering from 10 mg to 0 mg doctor advised

05/05/2015 huge anxiety, burning skin sensation, panic, fear, not able to cry again, never-had-before insomnia, totally lost appetite, little loss of vision in one eye, sweating, chest pain, short breath, restlessness, accelerated heartbeat, mild akathisia legs-feet

30/05/2015 reinstated 8mg (I was suggested 5 mg here)

middle 07/2015 general improving

10/2015 start disastrous too long taper 7mg  11/2015 6mg  12/2015 5mg 1/2016 4mg  2/2016 4mg  3/2016 3mg ->FAIL back to 4mg .... 8/2016 3mg 8/2017 2mg  (short wave in summer '17) 8/2018 2mg stable  8/2019 1mg  1/2020 0.6 mg 

1/APRIL/2020 0mg FREE!

7/2020 - 10/2020 MILD WAVE(mostly anxiety, poor sleep)

6/2021 - 9/2021 WAVE (anxiety, severe insomnia, total loss of appetite, deep depression, internal restlessness, anhedonia)  0.125g triazolam  2 times

18/03/2022 WAVE (anxiety, severe insomnia, total loss of appetite, PAIN in muscles and nerves, arms and right leg,cannot exercise,hard to walk) 0.125g triazolam 3 times

7/5 rein 0.1mg

Link to comment
Share on other sites

  • Administrator

This is fine in the Media section, Marta. Thank you for adding it.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Some of us do remember feeling our moods rise after the first Effexor pill. I wouldn't call what I felt a high but it I bet it enhances the chance that someone will take the next scheduled dose.

 

I'm not sure it relates, but I saw a posting on a nursing forum from someone on Effexor who tested positive for PCP (which I don't think is causes cravings, either.)*

 

I just now went to finding by searching for "nurse test positive pcp venlafaxine" and founds multiple stories of this. It's even in a drug handbook for nurses. https://www.google.com/search?client=opera&q=nurse+test+positive+pcp+venalfaxine

 

This is highlighted  in yellow in this fda doc.

 

Drug-Laboratory Test Interactions False-positive urine immunoassay screening tests for phencyclidine (PCP) and amphetamine have been reported in patients taking venlafaxine. This is due to lack of specificity of the screening tests. False positive test results may be expected for several days following discontinuation of venlafaxine therapy. Confirmatory tests, such as gas chromatography/ mass spectrometry, will distinguish venlafaxine from PCP and amphetamine.

 

See that? "This is due to lack of specificity of the screening tests." Of course. Darned tests.

 

*I was wrong. Wikipedia:

Addiction liability[edit]

PCP is self-administered and induces nucleus accumbens ΔFosB expression in D1-type MSNs in animals;[1] it has been associated with compulsive use in humans.[1][47] Consequently, it has the potential to produce an addiction;[1] PCP's rewarding and reinforcing effects are at least partly mediated by blocking the NMDA receptors in the glutamatergic inputs to D1-type medium spiny neurons in the nucleus accumbens.[1]

2009: Cancer hospital said I had adjustment disorder because I thought they were doing it wrong. Their headshrinker prescribed Effexor, and my life set on a new course. I didn't know what was ahead, like a passenger on Disneyland's Matterhorn, smiling and waving as it climbs...clink, clink, clink.

2010: Post surgical accidental Effexor discontinuation by nurses, masked by intravenous Dilaudid. (The car is balanced at the top of the track.) I get home, pop a Vicodin, and ...

Whooosh...down, down, down, down, down...goes the trajectory of my life, up goes my mood and tendency to think everything is a good idea.
2012: After the bipolar jig was up, now a walking bag of unrelated symptoms, I went crazy on Daytrana (the Ritalin skin patch by Noven), because ADHD was a perfect fit for a bag of unrelated symptoms. I was prescribed Effexor for the nervousness of it, and things got neurological. An EEG showed enough activity to warrant an epilepsy diagnosis rather than non-epileptic ("psychogenic") seizures.

:o 2013-2014: Quit everything and got worse. I probably went through DAWS: dopamine agonist withdrawal syndrome. I drank to not feel, but I felt a lot: dread, fear, regret, grief: an utter sense of total loss of everything worth breathing about, for almost two years.

I was not suicidal but I wanted to be dead, at least dead to the experience of my own brain and body.

2015: I  began to recover after adding virgin coconut oil and organic grass-fed fed butter to a cup of instant coffee in the morning.

I did it hoping for mental acuity and better memory. After ten days of that, I was much better, mood-wise. Approximately neutral.

And, I experienced drowsiness. I could sleep. Not exactly happy, I did 30 days on Wellbutrin, because it had done me no harm in the past. 

I don't have the DAWS mood or state of mind. It never feel like doing anything if it means standing up.

In fact, I don't especially like moving. I'm a brain with a beanbag body.   :unsure:

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy